migraine sufferer for 13 yrs

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

teen
New Member


Date Joined Aug 2005
Total Posts : 4
   Posted 8/8/2005 8:39 PM (GMT -6)   
This is my first time posting on a message board about migraines. I'm coming to the end of my rope here with these migraines so I thought maybe you guys could give me suggestions about how you cope.

I've been getting migraines since I was in third grade. I am now going into my senior year of college. I have been on 4 different types of preventive medications ( Inderol, Depakote, Topamx, Zomig) With all of these I developed a tolerance and many side effects. Topamax worked the best but I had bad side effects. I had difficulty remebering things and I didnt do so well in school bc I wasnt able to concentrate like I used to.

I finally had my neurologist take me off all the preventive medications. This was about 2 weeks ago. Now today I got the worst migraine I've ever had. I had to have someone drive me home from work. The fuzzy vision didnt go away for over 4 hours. I was so scared bc this has never happened to me before. Usually my vision is back to normal in a half hour.

My doctor isnt much help, hes basically saying I've tried all there is to try.

I'm nervous bc I have alot of important stuff coming up such as interviewing for jobs and going to class and I cant always miss this stuff bc of my migraines.

I'm sorry to have rambled so much but I wanted to give you the full story. Any suggestions you have for me would be greatly appreciated.

Nicky (coquitlam55)
Veteran Member


Date Joined Jul 2005
Total Posts : 505
   Posted 8/9/2005 9:31 PM (GMT -6)   
sad  Hi Teen,
 
I'm sorry to hear about the challenges you are facing. Unfortunately it's an all to familiar story. I can give you some suggestions based on my experiences.
 
You mentioned in your message that you were on a number of preventative medications and then came off them 2 weeks ago. Did you come off them suddenly? I have had terrible experiences coming off any of my medications quickly. For me quickly is anything faster than over a month per medication. My doctor's recommendation was to go back on the medications and then ease off them slowly. I would only recommend doing this under a doctor's care. I particularly had this experience with Topamax.
 
You also mentioned Zomig as a preventative medication. I understood it to be a triptan to be taken when a migraine occurs. How often were you taking it? I believe the recommended dosage is not more than 2 or 3 times a month - though I have no medical training. I do know triptans cause rebound headaches and if you were taking Zomig daily you may be suffering from rebound headaches from the Zomig.
 
I feel for you because I know how frustrating it is to be in a lot of pain and not get a lot of support from the doctor. How do you feel about trying a new doctor or doctor(s)? It took me a long time to find a good set of doctors that are committed to help me and don't make me feel guilty or responsible for my pain. My family doctor takes the time to fully explain things to me and doesn't judge me when I tell him I've taken 20 pain killers to get rid of a headache, though he is responsible and works with me to find other ways to relieve my pain. My neurologist is very kind and smart. He answers any questions I have, never makes me feel like I'm whining and if I tell him I feel guilty for the amount of medication I'm taking, he tells me no to. I also see a psychologist that specializes in pain and helps me deal with the frustration of the chronic headaches.
 
Don't give up, keep trying. The lessons I've learned are that you have to take responsibility for your headaches in partnership with your medical team. Unfortunately sometimes you have to demand treatment or keep searching until you find someone who will listen and work with you. If you don't feel well enough to demand what you need from the medical professionals take a good friend or supportive family member with you and have them do it - people often like being heros.
 
Keep checking in here. The people are great and have fantastic ideas.
 
 
 
 
Coquitlam55
 
"Be faithful in small things because it is in them that your strength lies."
Mother Teresa


tysmyboo
Veteran Member


Date Joined Dec 2004
Total Posts : 921
   Posted 8/10/2005 6:40 PM (GMT -6)   

Great post!

Coming off medication too soon...and rebounding are two huge problems with migraine/headache management! If you all need any information regarding either topic I have lots of details!

Sara


Sara-Migraine/Headache Forum Moderator
 
Thanks for Visiting HealingWell.com


tysmyboo
Veteran Member


Date Joined Dec 2004
Total Posts : 921
   Posted 8/10/2005 6:41 PM (GMT -6)   

By the way...Welcome to the board Teen!!! We love having you here...post often and let us know if you need anything

Sara


Sara-Migraine/Headache Forum Moderator
 
Thanks for Visiting HealingWell.com

New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, October 18, 2017 6:23 PM (GMT -6)
There are a total of 2,883,913 posts in 316,441 threads.
View Active Threads


Who's Online
This forum has 157569 registered members. Please welcome our newest member, Andrew2017.
429 Guest(s), 16 Registered Member(s) are currently online.  Details
Doggiedo, countess18, Casa11, Pirouette, Skypilot56, clanda, eeagle, NiceCupOfTea, TxBart, songlady, InTheShop, AZ Guy, olsky, xy123, NotQuiteAntonio, straydog


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer